Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 8, 2013, 3:02 PM CDT for Bledsoe County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 8, 2013, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409
WGUS54 KMRX 082002
FFWMRX
TNC007-082300-
/O.NEW.KMRX.FF.W.0019.130808T2002Z-130808T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
302 PM CDT THU AUG 8 2013
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF PIKEVILLE...
* UNTIL 600 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT CREST
AND MELVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3557 8543 3572 8528 3577 8525 3578 8504
3576 8503 3577 8492 3568 8498 3557 8511
3554 8510 3550 8514 3547 8512 3545 8517
3536 8523 3550 8540 3554 8544
$$
MJB1 follow-up statement
965
WGUS74 KMRX 082054
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
354 PM CDT THU AUG 8 2013
TNC007-082300-
/O.CON.KMRX.FF.W.0019.000000T0000Z-130808T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLEDSOE TN-
354 PM CDT THU AUG 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
BLEDSOE COUNTY...
AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THUNDERSTORMS HAVE GENERATED 2 TO 4 INCHES OF RAINFALL ACROSS
PORTIONS OF THE WARNED AREA. THE STORMS ARE WEAKENING AS THEY EXIT
THE AREA. ADDITIONAL RAINFALL SHOULD BE LESS THAN AN INCH. THIS
MUCH RAIN IS ENOUGH TO CAUSE PONDING AND FLOODING ON AREA ROADS AND
LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIKEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3557 8543 3572 8528 3577 8525 3578 8504
3576 8503 3577 8492 3568 8498 3557 8511
3554 8510 3550 8514 3547 8512 3545 8517
3536 8523 3550 8540 3554 8544
$$
MJBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:10 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 8, 2:10 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT THU AUG 8 2013 .SHORT TERM...(TONIGHT THROUGH SATURDAY)...STILL LOOKING TO BE A VERY MOIST AND UNSTABLE PERIOD WITH LIKELY OR HIGHER POPS NEEDED AT TIMES...AND HARDER TO DEFINE WHEN AND WHERE BY THE 3RD AND 4TH PERIODS. CERTAINLY BEST COVERAGE ALONG OR JUST AHEAD OF THE WEAK FRONTAL BOUNDARY...WHICH MOVES EVER SO SLIGHTLY SE WITH TIME. BEST COVERAGE HAS GENERALLY ALREADY OCCURRED THIS AFTERNOON ACROSS THE NRN HALF OF THE FORECAST AREA...BUT NOTHING REALLY NOTEWORTHY AS FAR AS HEAVY RAINS. STRONGER CONVECION WITH VERY HEAVY RAINS OVER MIDDLE TN WITH NEW DEVELOPMENT POISED TO TRACK INTO SE TN BY LATE AFTERNOON OR EARLY EVENING. ELSEWHERE...THINK CONVECTION WILL LIKELY BE MORE RANDOM IN COVERAGE THIS EVENING WITH A TENDENCY TO DIMINISH AFTER 06Z FRIDAY. OPTED TO CONTINUE THE HIGH PRE 09/00Z POPS IN THE GRIDS...THEN A RANGE OF 40 TO 60 PERCENT POPS FOR EARLY TONIGHT WITH SCATTERED WORDING WHERE HIGH CHANCE POPS WERE USED. ALSO...CARRIED A MENTION OF HEAVY RAINS THROUGH FIRST HALF OF TONIGHT GIVEN THE HIGH MOISTURE CONTENT AND RATHER SLOW MOVEMENT. OTHERWISE...KEPT GOOD CONTINUITY WITH PREVIOUS GRIDS FOR FRIDAY THROUGH SATURDAY WITH JUST SOME VERY MINOR ADJUSTMENTS. A BIT PUZZLED AS TO HOW WARM THE GFS MOS MAX TEMPS ARE FOR FRIDAY AND SATURDAY. EVEN A BLEND WITH THE LOWER NAM MOS MAXES WOULD APPEAR TO BE TOO WARM...SO I STAYED CLOSE TO PREVIOUS GRIDS FOR EACH DAY. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...A COOL FRONT WILL BE WORKING ITS WAY SLOWLY THROUGH THE AREA SUNDAY INTO MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FEATURE IN A RATHER MOIST ENVIRONMENT AHEAD OF THE FRONT. MORE ENERGY DROPS THROUGH THE OHIO VALLEY AND SOUTHERN APPALACHIANS ON TUESDAY AMPLIFYING THE UPPER FLOW. THIS AMPLIFICATION SHOULD HELP ANOTHER COOL FRONTAL BOUNDARY SLIDE THROUGH THE REGION AND BUMPED UP CONVECTIVE POPS TO GOOD CHANCE FOR THIS EVENT. GRADUALLY TAPER BACK THE CHANCE POPS TO SLIGHT CHANCE MUCH OF THE FORECAST AREA ON WEDNESDAY AS THE LIFTING INFLUENCE FROM THE SYNOPTIC BOUNDARY PRESSES SOUTH. APPLIED A SLIGHT CHANCE POP FOR A SHOWER OR THUNDERSTORM ON THURSDAY WITH MODELS HINTING AT MORE SHORT WAVE ENERGY BUILDING INTO THE SOUTHERN APPALACHIANS. STAYED CLOSER TO THE ECM TEMPS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 87 73 86 72 / 40 60 50 60 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 85 72 86 70 / 40 70 50 70 40 OAK RIDGE, TN 72 85 72 85 70 / 50 70 50 70 40 TRI CITIES AIRPORT, TN 68 83 67 85 66 / 50 70 50 70 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Aug 8, 2:26 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 326 PM EDT THU AUG 8 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 326 PM EDT THU AUG 8 2013 /226 PM CDT THU AUG 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST AT 15 MPH...OVER THE REST OF THE AFTERNOON AND AT LEAST THROUGH EARLY TONIGHT. SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS UP TO 40 MPH...WITH LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH PER HOUR POSSIBLE AT TIMES. THE HEAVIEST RAINS TODAY HAD FALLEN OVER PARTS OF MIDDLE TENNESSEE ...PRODUCING AREAS OF FLOODING. THESE HEAVY RAINS COULD AFFECT EASTERN PARTS OF THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE THIS EVENING. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WARM...MOIST SOUTHWEST FLOW AHEAD OF A COLD FRONT DROPPING SOUTHEAST INTO THE OHIO VALLEY WILL KEEP A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH THE WEEKEND. AS THE FRONT STALLS NEAR THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS...LOCALLY HEAVY RAINS AND A FEW STRONG STORMS WITH DAMAGING WINDS ARE POSSIBLE EACH DAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF HEAVY RAINFALL AND STRONG WINDS SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:46 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Sequatchie | 3 hr |
| Aug 8, 3:45 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Meigs, Rhea | 30 min |
| Aug 8, 4:55 PM CDT | Areal Flood Advisory | MRX | Hamilton | 3 hr |
| Aug 8, 4:57 PM CDT | Areal Flood Advisory | MRX | Marion | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.